Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Food tolerance
Jan 29, 2014

Hi Nelson, since being on HIV Meds (3 years ralegravir + truvada) with undetectable VL and CD5s above 500, I have noticed increasing food intolerance to certain fruits. This includes apples, pears and stone fruit (unless fully ripe and soft). Also, I have no appetite for heavy traditional meals (like roast turkey and vegetables for example). I just want simple Mediteranean or even Japanese food. WHilst my diet is better than it is ever been and I am well otherwise, i wondered if this has been noted in others on this regime? Thank you

Response from Mr. Vergel

There has not been any reported food intolerance with raltegravir plus Truvada. However, some of us who have taken that combo experience gas and bloating for the first 1-3 months(it has gotten better for all of us after that period). That issue was picked up in early studies before the company deleted it as a side effect in data published after their phase 3 studies with raltegravir. This is probably the best drug in HIV and, along with maraviroc and epivir or emtriva, known to have the lowest toxicity of all HIV medications. What most people do not mention is that raltegravir has also been shown to penetrate the HIV reservoirs better than any other drug (we are awaiting to see probably similar results with dolutegravir and possibly with Stribld)

Nelson



Previous
Rooibos benefits
Next
Which Diet Pill is Safe with Stribild?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement